# SDR 2004FA0000804

- Difficulty date: October 13, 2004
- Submitted: October 13, 2004
- Operation: General aviation
- Aircraft: N106RA
- Make and model: Cessna 172S
- Aircraft serial: 172S8241
- System (JASC): 2350 · Audio Integrating System
- Part: Audio Panel
- Part number: KMA260201
- Part serial: 2654
- Condition: Smoke
- Location: Cockpit
- Part time: 500 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

THE AUDIO CONTROL PANEL EMITTED SMOKE AND STOPPED OPERATING DURING TAXI PRIOR TO FLIGHT.  AIRCRAFT RETURNED TO BASE, MAINTENANCE REMOVED THE UNIT FROM AIRCRAFT AND VERIFIED AIRCRAFT BUS BAR VOLTAGE WITH  ALTERNATOR OPERATING.  A WORKING KMA-26 WAS INSTALLED, OPERATION WAS VERIFIED IAW MM AND AIRCRAFT WAS RETURNED TO SERVICE.  THE AIRCRAFT/AUDIO CONTROL PANEL HAD NOT COMPLIED RECOMMEND MFG SB03-23-01 AND SB KMA26-5.  THE BULLETINS REQUIRE THAT POWER MODULE INSIDE THE KMA-26 BY REPLACED WITH A UPDATED PART NUMBER.  THE KMA-26 HAD BOARD TRACE DAMAGE, BELIEVED TO BE CAUSED BY POWER MODULE FAILURE.
